MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE SIZE M 0°/SPIKES; SPINE SURGERY

AESCULAP AG ACTIV L INF.PLATE SIZE M 0°/SPIKES; SPINE SURGERY
Model Number SW980K
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an activ l implant (part # unknown) was implanted during a primary procedure performed on an unknown date.According to the complainant, the patient was scheduled to undergo a revision procedure on (b)(6) 2021.The physician planned to replace the activ l implant by performing a 360 anterior lumbar interbody fusion (alif) procedure and pedicle screws.The complaint device has not yet been returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00784 (400538175 - ae-qas-sp42), 9610612-2021-00797 (400539747 - ae-qas-sp42).
 
Additional Manufacturer Narrative
Additional information/correction: b5 - leading materials updated for associated medwatch reports.D1, 2 & 4 - leading material updated.G4 - 510k.H4 - production date.H6 - codes updated.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale: the following causes are possible: - wrong system configuration selected.- wrong implant size chosen' - end plate formed too strong.- design layout unsuitable.- inadequate patient behavior.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Associated medwatch reports: 9610612-2021-00784 (b)(6) - sw982k).9610612-2021-00798 ((b)(6) - sw980k).9610612-2021-00797 ((b)(6) - sw965).

Brand Name
ACTIV L INF.PLATE SIZE M 0°/SPIKES
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13112264
Report Number9610612-2021-00798
Device Sequence Number4589737
Product Code MJO
UDI-Device Identifier04038653425815
UDI-Public4038653425815
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberSW980K
Device Catalogue NumberSW980K
Device Lot Number52610701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown